Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Oct 10, 2017, 6:39 PM CDT for Sangamon County, Illinois. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2017, 6:39 PM CDT (23:39 UTC)
- Expired
- Oct 10, 2017, 7:00 PM CDT
- In force
- 21 min
- Issued by
- NWS Lincoln, IL
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 49 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438 WWUS83 KILX 102339 SPSILX Special Weather Statement National Weather Service Lincoln IL 639 PM CDT TUE OCT 10 2017 ILZ048-051-110000- Sangamon-Menard- 639 PM CDT TUE OCT 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANGAMON COUNTY UNTIL 700 PM CDT... At 638 PM CDT, Doppler radar was tracking a strong thunderstorm over Springfield, moving north at 30 mph. Small hail and winds gusting to 40 mph will be possible with this storm. Locations impacted include... Springfield, Chatham, Sherman, Rochester, Riverton, Jerome, Southern View, Leland Grove, Grandview, Spaulding, Dawson, Clear Lake, Curran and Capital Airport. This includes the following highways... Interstate 55 between mile markers 87 and 104. Interstate 72 between mile markers 91 and 112. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding in urban areas. Do not drive your vehicle through flooded roadways. && LAT...LON 3965 8956 3970 8979 3994 8977 3988 8943 TIME...MOT...LOC 2338Z 193DEG 24KT 3976 8966 $$ 37
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Oct 10, 3:06 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Oct 10, 3:06 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 306 PM CDT Tue Oct 10 2017 .SHORT TERM...(This evening through Wednesday) ISSUED AT 306 PM CDT Tue Oct 10 2017 Showers and isolated storms are ongoing across the CWA and expecting them to continue to move northeast late this afternoon through early this evening. Once precip ends, from west to east, there will be a lull in the precip til the next round arrives in the area early this evening. Showers and isolated storms are expected this evening across the CWA through around midnight. HiRes models supports scattered precip this evening and then some continuance overnight in the northeast half of the CWA. Lingering precip is possible northeast of I-74 early tomorrow morning but should be done by 10 am tomorrow morning. Then cloudy and northerly winds will prevail remainder of tomorrow. Temp spread between tonight and tomorrow will be small, roughly around or less than 10 degree spread from low to highs tomorrow afternoon. Clouds and precip will be contributing factor. && .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 306 PM CDT Tue Oct 10 2017 Precip will have ended by Wed night and dry weather is expected through Friday evening. However, northeast sfc winds Wed night becoming southeast on Thursday, should keep cloudy skies over the area, along with possibly foggy and drizzly conditions. Will not add just yet, but did increase cloud cover, but will wait on adding fog and drizzle til tonight or tomorrow. The southeast winds also means that another system will be developing in the plains and moving northeast toward the area. Models have come into much better agreement with timing and location of precip and the associated front/low pressure area. Precip should begin late Fri night in the extreme northwest of the CWA. The front will be somewhat stationary Sat through Sat night, which will lead to most of the precip being confined to northwest and northerly sections of the CWA through Sat night. The front will finally begin to move to the east/southeast on Sunday and move through the CWA by afternoon. Precip becomes likely across most of the CWA on Sunday and then diminishes quickly by Sunday evening. System should have plenty of moisture and instability so that thunderstorms will be very likely with this system Sat and Sat night. Sunday thunder will be more isolated since the front will be moving and some of the precip could be post- frontal. Temps will get quite warm ahead of this front and am expecting above normal temps for Fri and Sat through the CWA. Temps will be cooler Thur with lots of clouds and then again behind the weekend system for Mon and Tue. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 101 PM CDT Tue Oct 10 2017 Area of showers and isolated t-storms will move in to affect SPI and PIA right at 18z. BMI, DEC, CMI will see the precip at about 1-2hrs later and last for a few hours. However, showers will still be around the area until this evening when another large area of showers and isolated storms are expected at all TAF sites til around midnight. Then VCSH expected overnight til about morning. Cigs will be MVFR with the showers this afternoon and continue to be low into the evening hours with the next batch of precip. IFR cigs are expected overnight with the VCSH and also tomorrow morning. Winds will be quite variable as the low pressure and front move through the area. This afternoon, sites will be a tad breezy. By overnight and tomorrow winds will primarily be northerly to northwesterly as the low pressure area pushes east. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Auten LONG TERM...Auten AVIATION...Auten
Hazardous weather outlook, Oct 10, 3:14 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 314 PM CDT Tue Oct 10 2017 ILZ027>031-036>038-040>057-111100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Stark-Tazewell-Vermilion-Woodford- 314 PM CDT Tue Oct 10 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will occur across the area into this evening. Although severe weather is not anticipated at this time, a few of the storms will be capable of producing gusty winds, small hail, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorms will be possible late Friday night through Sunday as a frontal system slowly approaches the area from the northwest. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ061>063-066>068-071>073-111100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- Shelby- 314 PM CDT Tue Oct 10 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will occur across the area into this evening. A few of the storms may be strong late this afternoon into this evening, with gusty winds and small hail the primary threats. Additional heavy rainfall will be possible as well with some of the stronger storms which may lead to localized flooding due to the heavy rainfall that fell over southeast Illinois this morning. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorms will be possible again Saturday and Sunday as a frontal system slowly approaches the area from the northwest. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed late this afternoon into this evening. Smith
In the hours before
Special weather statement, Oct 10, 6:39 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lincoln IL 639 PM CDT TUE OCT 10 2017 ILZ048-051-110000- Sangamon-Menard- 639 PM CDT TUE OCT 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANGAMON COUNTY UNTIL 700 PM CDT... At 638 PM CDT, Doppler radar was tracking a strong thunderstorm over Springfield, moving north at 30 mph. Small hail and winds gusting to 40 mph will be possible with this storm. Locations impacted include... Springfield, Chatham, Sherman, Rochester, Riverton, Jerome, Southern View, Leland Grove, Grandview, Spaulding, Dawson, Clear Lake, Curran and Capital Airport. This includes the following highways... Interstate 55 between mile markers 87 and 104. Interstate 72 between mile markers 91 and 112. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding in urban areas. Do not drive your vehicle through flooded roadways. && LAT...LON 3965 8956 3970 8979 3994 8977 3988 8943 TIME...MOT...LOC 2338Z 193DEG 24KT 3976 8966 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 8:55 AM CDT | Areal Flood Advisory | ILX | Lawrence, Richland | 3 hr |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.